Skip to main content
Article
A Mathematical Model for Outgassing and Contamination
SIAM Journal on Applied Mathematics
  • W. Fang, Claremont Graduate University
  • M. Shillor, Claremont Graduate University
  • E. Stahel, Claremont Graduate University
  • E. Epstein, Harvey Mudd College
  • C. Ly, Harvey Mudd College
  • J. McNiel, Harvey Mudd College
  • Edward D. Zaron, Harvey Mudd College
Document Type
Article
Publication Date
1-1-1991
Subjects
  • Absorption,
  • Outgassing (Low pressure environments)
Abstract
A model for the mathematical description of the processes of outgassing and contamination in a vacuum system is proposed. The underlying assumptions are diffusion in the source, convection and diffusion in the cavity, mass transfer across the source-cavity interface, and a generalization of the Langmuir isotherm for the sorption kinetics on the target. Three approximations are considered where the asymptotic behavior of the model for large time is shown as well as the dependence and sensitivity of the model on some of the parameters. Some numerical examples of the full model are then presented together with a proof of the uniqueness of the solution.
Description

This is the publisher's final PDF. First Published in SIAM Journal on Applied Mathematics in volume 51 and issue 5, published by the Society of Industrial and Applied Mathematics (SIAM). Copyright © 1991 by SIAM. Unauthorized reproduction of this article is prohibited. This article can be found online at: http://epubs.siam.org/doi/abs/10.1137/0151067

DOI
10.1137/0151067
Persistent Identifier
http://archives.pdx.edu/ds/psu/11916
Citation Information
W. Fang, M. Shillor, E. Stahel, E. Epstein, C. Ly, J. McNiel, and E. Zaron (1991). A Mathematical Model for Outgassing and Contamination. SIAM Journal on Applied Mathematics. Vol. 51, Issue 5.